Follow
Share
This question has been closed for answers. Ask a New Question.
Find Care & Housing
My 81-y.o. grandmother believed the people on the t.v. newscasts were in her living room with her and would talk to them after the show was over. She then began calling my father saying there were gorillas sitting in her living room (after watching naturalist shows). Eventually she was diagnosed with severe dementia. I would recommend her being seen by a specialist in dementia related decline. Best of luck to you - I can imagine how stressful this is for you (and her, too!)
Helpful Answer (0)
Report

Dear learn4mom, My perception of your Mother's problem is, she needs to seek professional help form a Pyschiatrist and to be diagnosed as to what her problem really is. The Pyschiatrist may then decide to give your Mother Medication to take, to help with the Halluninations. Wishing you the best of luck, and take care of yourself. Gossip3
Helpful Answer (0)
Report

When a person is hallucinating it is always important to determine if there is an immediate underlying cause, such as a urinary tract infection, dehydration etc.
If those are ruled out, then it is time to have your parent seen by by a geriatric neuro psychiatrist. A complete history and physical will need to be to determine the cause- to rule out certain illnesses etc.
Once a diagnosis is made, then medication management may be started. Behavioral management may also be part of the program.
Helpful Answer (0)
Report

Get her to the Doctor. Inquire regarding any need for a visit to the psychiatrist. My mother was hallucinating a while back - turned out it was an extreme manifestation of her psychosis - enhanced by extreme stress.
Helpful Answer (0)
Report

My mother-in-law used to see bugs flying around the house all the time. Turned out to be the viscus in one of her eyes had come loose and was floating around across her field of vision. Eye drops eventually put a stop to it. But I gotta tell ya, before we knew what it was, I spent many a time with a fly swatter looking around her kitchen.
Helpful Answer (1)
Report

Hallucinations are our body's way of telling us that something is seriously wrong. Could be an overdose of a medication, a bad UTI infection, the result of impairment after a stroke, effects of anesthesia, onset of a mental illness (that most likely would have appeard when she was younger) etc.
I agree with most above. My Mom was given Vicoden after a shoulder injury. She had bad hallucinations (and she was only only 1/2 a tablet!) I asked her doc about it and his reply?...."She must be developing Alzheimers!!!!" I told him to take her of the Vicoden and replace it with Tylenol. She was fine the next day.
Really.....if you do not advocate for your loved one, they are left to the lions.
Helpful Answer (2)
Report

Get her into the doctors and have her meds evaluated!! Have her evaluated!! Did they say she has Alz? Did this just happen all of a sudden? Write down everything she is doing and taking and bring that into the office and tell them your concerns. Good luck and hopefully you will get this straightened out! Don't try and treat her yourself! Make sure you even list over the counter meds and vitamins.
Helpful Answer (0)
Report

Has she had an operation recently? Anesthesia can cause this in an elderly person, as well as side effects from all the meds they are on. I would never allow a relative of mine to be given haldol. My mother was taking it, and a psychiatrist increased the dosage turning her into a zombie. Her family doctor saw there was a problem but he did not want to say or do anything, in case he would need the psychiatrist in the future. By the time of mom's next appt three months later, all could see what the haldo did to her, and she was taken off of it, with an anti-depressant given to her to counteract the effects of the haldol.
Helpful Answer (0)
Report

My mom is also hallucinating. We treated her for a UTI first and that helped a lot. Hospice also had me give her a small dose of Haldol which also helped. My advice is check with the doctor immediately...good luck and I would be scared too.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter